MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229736
Medical Device Problem Codes Signal Artifact/Noise (1036); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thyroidectomy procedure, there was excess noise happening throughout nim vital case using size 6 trivantage tube.Nim vital software has already been updated.Passed electrode check at beginning of case and then excess noise started to happen within the first 30 min of case.Went through all troubleshooting.Patient was not light, bite block was placed, machine plugged into separate outlet, increased threshold to 150, restarted machine, switched out pi box.When performing electrode check vocalis 2 is turning red then green then back to red (constantly circling and never staying green).Physician was extremely upset as this was a huge distraction during the case.Staff was also upset and frustrated with excess noise.There was no patient injury.
 
Additional Manufacturer Narrative
H3: product analysis confirmed that visually, there was yellow and brownish colored contamination on the cuff balloon on the distal end of the device and near the clamp shell on the proximal end.Additionally, there was surgical tape wrapped near the clamp shell.There was also discoloration in the trace pads on the distal end of the device.Under magnification, there were no cracks in the ink traces or pads.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements had no readings on the distal ends of all the electrodes, but varying readings on the proximal ends which was out of specification.Conversely, a stylet was used to manipulate the shape of the device and there were no continuity readings after manipulation.Functionally, for further analysis, the device was connected to a nim system, and the trace pads were submerged in saline.Channel (vocalis) 1 initially failed the electrode check, but after manipulating with a stylet, both channels passed.During functional testing, vocalis 1 was had excessive feedback/noisy, but after manipulation, both channels were normal.A review of the global complaint data showed no other complaints about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22517340
Report Number9612501-2025-01866
Device Sequence Number12901652
Product Code ETN
UDI-Device Identifier00763000041519
UDI-Public(01)00763000041519(17)270227(10)0225998248
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229736
Device Catalogue Number8229736
Device Lot Number0225998248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale